Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 11, NWS Albuquerque, NM

March 12, 2016

NWS Albuquerque, NM issued this wind advisory at Mar 12, 2016, 4:51 AM MST. It took effect at Mar 12, 2016, 1:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 4:51 AM MST (11:51 UTC)
In effect from
Mar 12, 2016, 1:00 PM MST
Expired
Mar 12, 2016, 10:26 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

664 
WWUS75 KABQ 121151
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MST SAT MAR 12 2016

...HIGH WINDS INCREASINGLY LIKELY OVER THE SOUTH CENTRAL
MOUNTAINS SATURDAY AFTERNOON AND EVENING...

.A COMPACT AND INTENSE UPPER LEVEL LOW WILL RACE INTO NORTHERN
NEW MEXICO TODAY. WINDS ALONG AND SOUTH OF ITS PATH WILL INCREASE
SHARPLY LATER THIS MORNING INTO NOON HOUR AND CONTINUE THROUGH
VERY EARLY EVENING WEST OF THE CENTRAL MOUNTAIN CHAIN BEFORE
DIMINISHING...BUT CONTINUE WELL INTO THE NIGHT ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST...PERHAPS EVEN
DAMAGING...WINDS SHOULD DEVELOP MAINLY SOUTH OF INTERSTATE 40
ACROSS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS TO
THE EAST THIS AFTERNOON THROUGH AT LEAST THIS EVENING. 

NMZ526-540-121900-
/O.UPG.KABQ.HW.A.0004.160312T1900Z-160313T0700Z/
/O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/
SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY-
451 AM MST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SOUTH CENTRAL MOUNTAINS INCLUDING THE CAPITAN 
  AND NORTHERN SACRAMENTO MOUNTAINS...AND THE GUADALUPE 
  MOUNTAINS OF SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN
  SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE
  SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...PERHAPS DROPPING TO 2 TO 4 MILES AT TIMES 
  IN BLOWING DUST...MAINLY LOWER ELEVATIONS.

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH 
  SOUTH ORIENTED ROADS INCLUDING STATE ROUTE 48 IN LINCOLN 
  COUNTY...ALONG WITH THE POTENTIAL OF FLYING DEBRIS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ521>524-121900-
/O.NEW.KABQ.HW.W.0004.160312T2000Z-160313T1100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-
451 AM MST SAT MAR 12 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. 

* LOCATION...SANDIA AND MANZANO MOUNTAINS...ESTANCIA VALLEY...
  CENTRAL AND SOUTH CENTRAL HIGHLANDS.

* WINDS...WEST 30 TO JUST OVER 40 MPH WITH GUSTS TO AROUND 60
  MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING THEN
  SHIFT TO THE WEST THIS AFTERNOON...INCREASING EVEN MORE
  SUBSTANTIALLY. HIGH WINDS WILL CONTINUE THROUGH THIS EVENING
  THEN DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...PERHAPS DROPPING TO 3 TO 5 MILES AT TIMES 
  IN BLOWING DUST...MAINLY LOWER ELEVATIONS.

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS 
  AND THE POTENTIAL OF FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-519-520-525-534>536-121900-
/O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
451 AM MST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING. 

* LOCATION...WEST CENTRAL MOUNTAINS...WEST CENTRAL HIGHLANDS...
  SOUTHWEST MOUNTAINS...MIDDLE AND LOWER RIO GRANDE VALLEY 
  INCLUDING THE ALBUQUERQUE METRO AREA...THE UPPER TULAROSA 
  VALLEY AND THE EAST CENTRAL PLAINS.

* WINDS...SOUTHWEST TO WEST INCREASING TO 20 TO 35 MPH WITH 
  GUSTS BETWEEN 40 AND 55 MPH. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN SHIFT TO 
  THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. 
  STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...
  DIMINISHING THIS EVENING.

* VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO 
  NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ533-537>539-121900-
/O.NEW.KABQ.WI.Y.0011.160312T2000Z-160313T1100Z/
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
451 AM MST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 5 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO
5 AM MDT SUNDAY. 

* LOCATION...GUADALUPE AND DE BACA COUNTIES...THE CHAVES COUNTY 
  PLAINS AND EASTERN LINCOLN COUNTY.

* WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH 
  GUSTS BETWEEN 45 AND 55 MPH. 

* TIMING...WINDS WILL INCREASE LATER THIS MORNING THEN SHIFT TO 
  THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. 
  STRONG WINDS WILL CONTINUE THROUGH THE EVENING...THEN
  DIMINISH SOMEWHAT THEREAFTER.

* VISIBILITY...WITH THE STRONGEST GUSTS COULD BE REDUCED TO 
  NEAR OR JUST BELOW 5 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

43
3 follow-up statements
874 
WWUS75 KABQ 122019
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
119 PM MST SAT MAR 12 2016

...HIGH WINDS INCREASINGLY LIKELY OVER THE SOUTH CENTRAL
MOUNTAINS SATURDAY AFTERNOON AND EVENING...

.A COMPACT AND INTENSE UPPER LEVEL LOW WILL RACE ACROSS NORTHERN
NEW MEXICO TODAY. WINDS ALONG AND SOUTH OF ITS PATH WILL BE QUITE
STRONG AND POTENTIALLY DAMAGING. THE HIGHEST WINDS WILL BE OVER
THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT EASTERN
HIGHLANDS. WINDS WILL REMAIN STRONG THIS EVENING BEFORE STARTING
TO DIMINISH AFTER MIDNIGHT.

NMZ521>524-526-540-130500-
/O.CON.KABQ.HW.W.0004.000000T0000Z-160313T1100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHWEST CHAVES COUNTY-
119 PM MST SAT MAR 12 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

* LOCATION...THE SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...THE
  SANDIA AND MANZANO MOUNTAINS...CENTRAL HIGHLANDS AND ESTANCIA
  VALLEY.

* WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH.

* TIMING...HIGH WINDS OUT OF THE WEST THIS AFTERNOON AND EVENING
  THEN DIMINISHING LATE TONIGHT. 

* VISIBILITY...DROPPING TO 2 TO 4 MILES AT TIMES IN BLOWING
  DUST...MAINLY LOWER ELEVATIONS.

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH SOUTH
  ORIENTED ROADS INCLUDING U.S. HIGHWAYS 285 AN 54...AND STATE
  ROUTE 48 IN LINCOLN COUNTY. THERE MAY BE FLYING DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506>508-519-520-525-534>536-130200-
/O.CON.KABQ.WI.Y.0011.000000T0000Z-160313T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
119 PM MST SAT MAR 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* LOCATION...WEST CENTRAL MOUNTAINS AND HIGHLANDS... SOUTHWEST
  MOUNTAINS...MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE
  ALBUQUERQUE METRO AREA...THE UPPER TULAROSA VALLEY AND THE EAST
  CENTRAL PLAINS.

* WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH GUSTS
  BETWEEN 45 AND 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN SHIFT TO 
  THE WEST THIS AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY. 
  STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... 
  DIMINISHING THIS EVENING. 

* VISIBILITY...OCCASIONALLY REDUCED TO 1 TO 3 MILES IN BLOWING
  DUST.

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS
  INCLUDING INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ533-537>539-130500-
/O.CON.KABQ.WI.Y.0011.000000T0000Z-160313T1100Z/
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
119 PM MST SAT MAR 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

* LOCATION...GUADALUPE AND DE BACA COUNTIES...THE CHAVES COUNTY 
  PLAINS AND EASTERN LINCOLN COUNTY. 

* WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH 
  GUSTS BETWEEN 45 AND 55 MPH. 

* TIMING...WINDS WILL INCREASE AND SHIFT TO THE WEST THIS
  AFTERNOON...INCREASING EVEN MORE SUBSTANTIALLY LATE THIS
  AFTERNOON AND EVENING. STRONG WINDS WILL CONTINUE THROUGH THE
  EARLY NIGHT THEN DIMINISH SOMEWHAT AFTER MIDNIGHT.

* VISIBILITY...REDUCED TO 1 TO 3 MILES AT TIMES IN BLOWING DUST.

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS.
  THIS INCLUDES U.S. HIGHWAY 285.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
849 
WWUS75 KABQ 130156
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MST SAT MAR 12 2016

...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUE OVER SOUTH
CENTRAL PORTIONS OF NEW MEXICO OVERNIGHT...

.A COMPACT AND INTENSE UPPER LEVEL LOW IS MOVING ACROSS NORTHEAST 
NEW MEXICO. WINDS ALONG AND SOUTH OF ITS PATH WILL CONTINUE TO BE 
STRONG AND POTENTIALLY DAMAGING. THE HIGHEST WINDS WILL BE OVER
THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT EASTERN
HIGHLANDS. WINDS WILL REMAIN STRONG THIS EVENING BEFORE STARTING
TO DIMINISH AFTER MIDNIGHT.

NMZ506>508-519-520-525-534>536-130300-
/O.EXP.KABQ.WI.Y.0011.000000T0000Z-160313T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-
656 PM MST SAT MAR 12 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST OVERNIGHT...BUT
WINDS WILL GENERALLY CONTINUE TO TREND DOWN.

$$

NMZ521>524-526-540-131100-
/O.CON.KABQ.HW.W.0004.000000T0000Z-160313T1100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHWEST CHAVES COUNTY-
656 PM MST SAT MAR 12 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

* LOCATION...THE SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...THE 
  SANDIA AND MANZANO MOUNTAINS...CENTRAL HIGHLANDS AND ESTANCIA 
  VALLEY. 

* WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH.

* TIMING...HIGH WINDS CONTINUING THIS EVENING THEN DIMINISHING
  LATE TONIGHT.

* VISIBILITY...DROPPING TO 2 TO 4 MILES AT TIMES IN BLOWING 
  DUST...MAINLY LOWER ELEVATIONS. 

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH 
  SOUTH ORIENTED ROADS INCLUDING U.S. HIGHWAYS 285 AN 54...AND 
  STATE ROUTE 48 IN LINCOLN COUNTY. THERE MAY BE FLYING DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ533-537>539-131100-
/O.CON.KABQ.WI.Y.0011.000000T0000Z-160313T1100Z/
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
656 PM MST SAT MAR 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

* LOCATION...GUADALUPE AND DE BACA COUNTIES...THE CHAVES COUNTY 
  PLAINS AND EASTERN LINCOLN COUNTY. 

* WINDS...SOUTHWEST TO WEST INCREASING TO 25 TO 35 MPH WITH 
  GUSTS BETWEEN 45 AND 55 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY NIGHT
  THEN DIMINISH SOMEWHAT AFTER MIDNIGHT.

* VISIBILITY...REDUCED TO 1 TO 3 MILES AT TIMES IN BLOWING DUST.

* LOCAL IMPACTS...NORTH SOUTH ORIENTED ROADS WILL LIKELY BE THE 
  MOST IMPACTED DUE TO THE EFFECT OF SUDDEN STRONG CROSSWINDS. 
  THIS INCLUDES U.S. HIGHWAY 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
321 
WWUS75 KABQ 130526
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MST SAT MAR 12 2016

...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUE OVER THE SOUTH
CENTRAL MOUNTAINS AND SOUTHWEST CHAVES COUNTY...

.A COMPACT AND INTENSE UPPER LEVEL LOW IS MOVING ACROSS EAST
CENTRAL NEW MEXICO INTO THE TEXAS PANHANDLE. WINDS ALONG AND
SOUTH OF ITS PATH WILL CONTINUE TO BE STRONG. THE HIGHEST WINDS
WILL BE OVER THE SOUTH CENTRAL MOUNTAINS AND SOUTHWEST CHAVES
COUNTY. WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT.

NMZ521>524-130630-
/O.CAN.KABQ.HW.W.0004.000000T0000Z-160313T1100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-
1026 PM MST SAT MAR 12 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

WINDY CONDITIONS WILL PERSIST OVERNIGHT WITH OCCASIONAL STRONG
GUSTS.

$$

NMZ533-537>539-130630-
/O.CAN.KABQ.WI.Y.0011.000000T0000Z-160313T1100Z/
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
1026 PM MST SAT MAR 12 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST OVERNIGHT WITH
OCCASIONAL STRONG GUSTS.

$$

NMZ526-540-131100-
/O.CON.KABQ.HW.W.0004.000000T0000Z-160313T1100Z/
SOUTH CENTRAL MOUNTAINS-SOUTHWEST CHAVES COUNTY-
1026 PM MST SAT MAR 12 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY...

* LOCATION...THE SOUTH CENTRAL MOUNTAINS AND SOUTHWEST CHAVES
  COUNTY.

* WINDS...WEST 30 TO 45 MPH WITH GUSTS BETWEEN 55 AND 65 MPH.

* TIMING...HIGH WINDS DIMINISHING LATE TONIGHT.

* VISIBILITY...NO WIDESPREAD LIMITATIONS. 

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH SOUTH
  ORIENTED ROADS. THERE MAY BE FLYING DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:51 AM MST, 1 hour earlier.

Area forecast discussion, Mar 12, 3:51 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MST SAT MAR 12 2016

.SYNOPSIS...
RATHER FAST MOVING AND COMPACT MID AND UPPER LEVEL LOW WILL COME
INTO THE NORTH HALF OF NEW MEXICO TODAY...BUT MUCH OF ITS MOISTURE
WILL HAVE BEEN RUNG OUT TO OUR WEST BEFORE GETTING HERE. STILL A
FEW INCHES OF SNOW MAY WELL STILL ACCUMULATE ABOVE ROUGHLY 8500 OR
MORE LIKELY 9000 FEET ACROSS THE TUSAS AND SANGRE DE CRISTOS...
WHILE ISOLATED TO OCCASIONALLY SCATTERED MOSTLY LIGHT RAIN AND
MIXED RAIN AND SNOW SHOWERS WILL BE POSSIBLE AT LOWER ELEVATIONS
MAINLY NORTH OF I-40 ACROSS NORTH CENTRAL AND NORTHWEST NEW
MEXICO. STRONG WINDS WILL DEVELOP MOST AREAS BETWEEN MID MORNING
AND THE NOON HOUR AS THE PRESSURE GRADIENT TIGHTENS AND WIND ALOFT
INCREASE AHEAD OF THE LOW. MUCH OF EAST AND A GOOD PORTION OF
CENTRAL NEW MEXICO WILL SEE CRITICAL FIRE WEATHER CONDITIONS LATER
TODAY WITH RED FLAG WARNINGS HOISTED. WINDS WILL CONTINUE TO
INCREASE IN THE AFTERNOON AND EVENING WHEN GUSTS BETWEEN 45 AND 60
MPH WILL BE LIKELY NEAR AND ESPECIALLY SOUTH OF I-40. STRONG WINDS
WILL SLOWLY SUBSIDE ACROSS WESTERN NEW MEXICO AFTER SUNSET AND
REMAIN STRONG FROM THE CENTRAL MOUNTAIN CHAIN ON EAST SUNDAY.
STRONG WINDS WILL GAIN GREATER GROUND AGAIN MONDAY AND TUESDAY
WITH SOME MODEST WARMING.

&&

.DISCUSSION...
OUR INCOMING...QUICK MOVING COMPACT MID AND UPPER LVL LOW IS STILL
ON TARGET TO CROSS THE NORTH HALF OF NM LATER TODAY INTO THIS
EVE. IT WILL ARRIVE WITH MUCH OF ITS MOISTURE HAVING BEEN RUNG OUT
MUCH OF ITS MOISTURE WILL HAVE BEEN RUNG OUT TO OUR WEST BEFORE
GETTING HERE. STILL THOUGH A FEW INCHES OF SNOW MAY WELL STILL
ACCUMULATE NEAR AND ESPEC ABOVE 9000 FEET ACROSS THE TUSAS AND
SANGRE DE CRISTOS...WITH ISOLD TO OCCAS SCT MOSTLY LIGHT RAIN AND
MIXED RAIN AND SNOW SHOWERS WILL BE POSSIBLE AT LOWER ELEVATIONS
MAINLY NORTH OF I-40 ACROSS N CENTRAL AND NW NM. STRONG WINDS
WILL DEVELOP MOST AREAS BETWEEN MID MORNING AND THE NOON HOUR AS
WINDS ALOFT SHARPLY INCREASE AND THE PRESSURE GRADIENT TIGHTENS
AHEAD OF THE LOW. WINDS WILL CONTINUE TO INCREASE IN THE AFTN
AND EVE WHEN GUSTS BETWEEN 45 AND 60 MPH WILL BE LIKELY NEAR AND
ESPECIALLY SOUTH OF I-40. MUCH OF EAST AND A GOOD PORTION OF
CENTRAL NEW MEXICO WILL SEE CRITICAL FIRE WEATHER CONDITIONS LATER
TODAY WITH RED FLAG WARNINGS HOISTED. SEE THE FIRE WX DISCUSSION
BELOW FOR MORE DETAILS ON WINDS AND FIRE WEATHER CONDITIONS.

STRONG WINDS WILL EASE BACK ACROSS WEST NM AFTER SUNSET...BUT
CONTINUE QUITE STRONG WELL INTO TONIGHT FROM THE CENTRAL MTN
CHAIN ON EAST AND STILL BE BREEZY TO OCCAS WINDY THERE MUCH OF
SUN. STRONG WINDS WILL GAIN GREATER GROUND AGAIN MONDAY AND
TUESDAY WITH SOME MODEST TO MODERATE WARMING. SADLY STILL NO
SIGNIFICANT CHANCES OF WIDESPREAD WETTING PRECIP FOR THE FCST AREA
AS FAR OUT AS CAN BE SEEN.

43

&&

.FIRE WEATHER...
STILL LOOKING AT A SOLID RED FLAG EVENT FOR CENTRAL-EASTERN PORTIONS
OF THE AREA TODAY. CLOUD COVER-HIGHER RH LOOK TO BE A LIMITER IN
OTHER ZONES...ESPECIALLY ACROSS THE NORTH. LOOKED CLOSELY AT ZONE
107 BUT DECIDED TO NOT ISSUE. HIGH TEMPS WILL BE 2 TO 13 DEGREES
ABOVE NORMAL ACROSS THE WARNED AREA AND MIXING HEIGHTS STILL LOOK TO
BE UNUSUALLY HIGH. AS MENTIONED ABOVE...CLOUD COVER WILL BECOME MORE
ABUNDANT DURING THE MID-LATE AFTERNOON HOURS AND MAY IMPACT SFC
MIXING. LOOKS LIKE THE MAIN CLOUD COVER BAND WOULD BE FOUND ALONG
AND TO THE NORTH OF I40. HAINES VALUES ARE SOMEWHAT PALTRY WITH
HIGHEST VALUES OF 4-5 FOUND ACROSS THE EAST. STILL LOOKING AT
WETTING PRECIPITATION ACROSS THE NW-NC MTNS FROM THE QUICK HITTING
CLOSED LOW THAT IS CURRENTLY OVER LAS VEGAS NV.

AS THE LOW MOVES EAST OF THE STATE THIS EVENING...MID LEVEL WIND
GRADIENT WILL SWITCH TO A NORTHWESTERLY FLOW AND INTENSIFY. BASED ON
MODEL SOUNDINGS...A STRONG INVERSION SHOULD BE FOUND JUST ABOVE THE
CENTRAL MOUNTAIN RIDGELINE. LAPSE RATES WOULD BE RATHER STEEP BELOW
THIS INVERSION AND ALLOW LOCALIZED MTN WAVES AND STRONG TO
VERY STRONG DOWNSLOPE WINDS TO IMPACT THE EAST SLOPES AND ADJACENT
HIGH PLAINS. WIND SPEEDS SHOULD BECOME A BIT LESS BY SUNRISE.

LOCALIZED STRONG WIND-LOW RH IS STILL EXPECTED BETWEEN CLINES
CORNERS TO SANTA ROSA ON SUNDAY. HUMIDITY VALUES WOULD ALSO BE
UNSEASONABLY LOW PRETTY MUCH AREAWIDE WITH ABOVE NORMAL AFTERNOON
TEMPS BY 5 TO 15 DEGREES.

MEDIUM RANGE MODELS REMAIN STEADFAST WITH THEIR DEPICTION OF A
STRENGTHENING WESTERLY JET FLOW OVER THE FORECAST AREA ON MONDAY.
STILL LOOKING AT A RATHER DEEP SURFACE LOW OVER SE CO AND SW KS.
HEDGED A LITTLE ABOVE MODEL GUIDANCE FOR THIS PERIOD ALTHOUGH MIXING
HEIGHTS PROJECTED TO BE A LITTLE LOWER COMPARED TO TODAYS FORECAST.
HIGH TEMPS SHOULD REMAIN 5 TO 15 DEGREES ABOVE NORMAL. CONTEMPLATED
ISSUING A WATCH FOR ZONE 106-103-104-107-108 BUT DECIDED TO HOLD
OFF. HAINES VALUES ARE ON THE LOWER SIDE WITH MAINLY 3-4 AND
EXPECTING CIRRUS CLOUD COVER. SUSPECT THE CLOUD COVER WONT MAKE A
BIG DIFFERENCE HOWEVER. ANOTHER LOW HUMIDITY DAY AND THE STRONGER
WIND FLOW WILL IMPACT THE ENTIRE AREA COMPARED TO MORE
SOUTHERN/EASTERN AREAS TODAY.

CONTINUING STRONG WIND-LOW RH IS EXPECTED FOR TUESDAY AS THE FLOW
TURNS MORE NORTHWESTERLY. COOLING WILL COMMENCE ON THIS DAY. DESPITE
THE COOLING HAVE DEWPOINTS PLUNGING SO RH VALUES ACTUALLY LOWER EVEN
MORE. LOOKING AT SOME SINGLE DIGITS ACROSS THE EAST AND LOWER-MIDDLE
RIO GRANDE VALLEY.

THE GFS-CANADIAN AND ECMWF PAINT A WEAKENING NW FLOW OVER THE AREA
ON WEDNESDAY ALTHOUGH STILL LOOKING AT SOME NORMAL AFTERNOON
BREEZES. HUMIDITY VALUES WOULD REMAIN ON THE LOW SIDE WITH SOME
SINGLE DIGITS ACROSS THE LOWLANDS.

THE BROAD NW FLOW WOULD CONTINUE THURSDAY AS ANOTHER PACIFIC LOW AND
SURFACE COLD FRONT APPROACH FROM THE NORTH. IMPACT FROM THE LOW AND
COLD FRONT IS EXPECTED THURSDAY NIGHT-FRIDAY. SIMILAR TO TWO DAYS
AGO...THE ECMWF HAS FLIPPED BACK TO A WETTER SOLUTION FOR THE NE
THIRD. THE GFS REMAINS DRIER WHILE THE CANADIAN SUPPORTS THE ECMWF.
WILL CONTINUE TO MONITOR BUT BASED ON THE FLIP FLOP AND MODEL
DISCREPANCY...CONFIDENCE IN THIS PERIOD IS LOWER. BASED ON WHAT IS
GOING ON IN THE PACIFIC...THE TREND COULD VERY WELL END UP BEING
DRIER. ALTHOUGH EXPECT SOME COOLING-HIGHER RH...ESPECIALLY EAST.

50

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. WIDESPREAD
STRONG WINDS WILL DEVELOP MOST AREAS AROUND MID MORNING SATURDAY
AS AN UPPER LEVEL CLOSED LOW MOVES RAPIDLY ACROSS CENTRAL AND
NORTHERN NM. WINDS WILL CONTINUE TO INCREASE IN THE AFTN AND EVE
WHEN GUSTS BETWEEN 40-45KT WILL BE LIKELY MAINLY NEAR AND SOUTH OF
I-40. LIGHT SHOWERS ARE ALSO POSSIBLE NEAR KGUP AND KFMN BETWEEN
15Z AND 21Z SATURDAY. STRONG WINDS WILL SLOWLY SUBSIDE ACROSS
WESTERN NM AFTER SUNSET AND REMAIN STRONG FROM THE CENTRAL
MOUNTAIN CHAIN EWD THROUGH 06Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  30  63  32 /  20   5   0   5
DULCE...........................  53  20  57  24 /  30  20   5   5
CUBA............................  53  27  57  26 /  40  10   0   0
GALLUP..........................  57  22  64  26 /  20   5   0   0
EL MORRO........................  54  23  60  24 /  10   5   0   0
GRANTS..........................  56  22  65  24 /  10   5   0   0
QUEMADO.........................  58  28  65  29 /  10   5   0   0
GLENWOOD........................  65  26  69  30 /   5   5   0   0
CHAMA...........................  49  21  53  22 /  40  20   5   5
LOS ALAMOS......................  56  34  59  32 /  30  20   0   0
PECOS...........................  56  34  60  33 /  10  10   5   0
CERRO/QUESTA....................  57  26  58  27 /  30  20   5   5
RED RIVER.......................  48  27  50  26 /  50  40   5   5
ANGEL FIRE......................  53  25  55  25 /  30  30   5   0
TAOS............................  58  27  60  28 /  20  20   5   0
MORA............................  57  33  60  32 /  20  20   5   0
ESPANOLA........................  60  29  65  31 /  20  10   0   0
SANTA FE........................  57  34  63  33 /  10  10   0   0
SANTA FE AIRPORT................  59  32  65  31 /  10  10   0   0
ALBUQUERQUE FOOTHILLS...........  61  37  65  38 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  63  38  68  40 /   5   0   0   0
ALBUQUERQUE VALLEY..............  65  35  70  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  64  36  68  37 /   5   0   0   0
LOS LUNAS.......................  66  34  71  36 /   0   0   0   0
RIO RANCHO......................  63  37  68  38 /   5   5   0   0
SOCORRO.........................  70  37  74  38 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  56  35  61  33 /  20  10   0   0
TIJERAS.........................  58  36  64  35 /  10  10   0   0
MORIARTY/ESTANCIA...............  60  31  64  30 /   5   0   0   0
CLINES CORNERS..................  57  34  61  33 /  10   0   0   0
GRAN QUIVIRA....................  61  35  65  36 /   0   0   0   0
CARRIZOZO.......................  66  35  68  38 /   0   5   0   0
RUIDOSO.........................  60  38  63  39 /   0   5   0   0
CAPULIN.........................  64  37  65  32 /   5  30   5   0
RATON...........................  67  32  69  30 /   5  20   5   0
SPRINGER........................  68  35  70  34 /   5  20   5   0
LAS VEGAS.......................  64  35  66  34 /   5  10   5   0
CLAYTON.........................  71  43  74  40 /   5  10   5   0
ROY.............................  66  39  71  38 /   5  10   5   0
CONCHAS.........................  73  44  76  42 /   5   5   0   0
SANTA ROSA......................  71  43  73  42 /   5   0   0   0
TUCUMCARI.......................  75  43  77  41 /   5   5   5   0
CLOVIS..........................  74  44  74  43 /   5   0   5   0
PORTALES........................  75  45  75  44 /   5   0   5   0
FORT SUMNER.....................  73  44  76  41 /   5   0   0   0
ROSWELL.........................  78  44  80  41 /   5   0   0   0
PICACHO.........................  71  43  73  42 /   0   0   0   0
ELK.............................  67  41  69  39 /   0   5   0   0

&&

.ABQ WATCHES/WARNING/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE
FOLLOWING ZONES... NMZ104-106-108.

WIND ADVISORY FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY FOR
THE FOLLOWING ZONES... NMZ533-537>539.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR
THE FOLLOWING ZONES... NMZ506>508-519-520-525-534>536.

HIGH WIND WARNING FROM 1 PM MST THIS AFTERNOON TO 5 AM MDT SUNDAY
FOR THE FOLLOWING ZONES... NMZ521>524-526-540.

&&

43
Hazardous weather outlook, Mar 11, 6:02 AM MST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MST FRI MAR 11 2016

NMZ501>540-121300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND HIGH
INSTABILITY WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE EASTERN PLAINS AND PERHAPS INTO CENTRAL AND SOUTH
CENTRAL NEW MEXICO SATURDAY AFTERNOON. WIND GUSTS BETWEEN 50 AND
60 MPH WILL BE POSSIBLE IN THE VICINITY AND IMMEDIATELY EAST OF
THE SANDIA MOUNTAINS AND SOUTH THROUGH THE SACRAMENTO MOUNTAINS.

MONDAY AND TUESDAY...THE COMBINATION OF STRONG WINDS...LOW
HUMIDITY AND HIGH INSTABILITY MAY AGAIN PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS AND PERHAPS
INTO CENTRAL NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR
SURFACE WINDS TO GUST BETWEEN 45 AND 55 MPH OVER A SIZABLE
POTENTIAL OF NORTHERN AND CENTRAL NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:51 AM MSTHigh Wind WarningABQ23 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.